Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I dont know who to believe
Dec 9, 2005

Doctors,

I just heard some disturbing information, and even though it goes against my logic, I feel that I should still ask the question. Everyone keeps telling me that HIV medications only make you sicker, and there is no correlation between AIDS and HIV. I keep reading that there is no real and concret evidence that links the two. I know that I just started my HIV regimen, I do not want to continue if it is going to kill me. I am so confused. I do not want to continue my medication if it is going to kill me, but I also do not want to die of AIDS.

I hope you do not think that it is a sillly question, but I would really liek to reference some scholarly articles and investigations that shows the correlation. Canyou please explain?

Response from Dr. Young

Thanks for your post.

Yours deserves a lengthy reply-- but there is much written on this site to refer to and I'll have you search TheBody.com for additional details.

Let me be to the point.

1) HIV causes AIDS. 2) AIDS causes death.

3) HIV medications can restore immune function. 4) HIV medications can prevent death. 5) Some HIV medications (especially in the past), can cause side effects and toxicities. 6) Some HIV medications (especially in the past) have caused fatal toxicities.

There are some who would question the effectiveness of HIV medications or even whether HIV/AIDS is a cause of death. I'm just a simple doctor, and believe that critical thinking is always a good thing, but the fact is that AIDS will kill as many as 8500 people today across the world. The hundreds of deaths we used to see in our city have vanished after the implementation of combination therapies for HIV.

I hope this helps. Read on. BY



Previous
I have serious sideaffects from HIV med
Next
Sustiva and mental side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement